Home BMI Calculator
Does Propecia Cause Weight Gain
17 Mar. 2015

propeciaSome men receiving Propecia for hair loss or BPH are concerned whether this drug can cause weight gain. The thing is that weight gain is not mentioned among commonly reported side effects of the drug. However, from time to time, we read on discussion boards messages about gaining weight below the waist. How is that? Let’s get all this straightened out.

By reference to clinical trials where the drug was extensively studied and side effects documented before Propecia got its approval from the FDA, it is unlikely to cause any weight gain. Among over one thousand of experimental subjects who received this medication, weight gain didn’t occur either in more than 1% of users (common side effects), or in less than 1% (rare side effects).

Thus the studies failed to show that Propecia can cause weight gain as a possible side effect.

Still, there are some rare cases when people develop weight gain and unexplained increase in abdominal fat while receiving Propecia. This can be explained by the fact that Finasteride (the active substance of the drug) interferes and reduces the androgen levels in the body possibly affecting lipid metabolism. Some studies also show that weight gain with Propecia can be due to environmental and genetic characteristics.

Another reason for weight gain can be due to increased incidence of anxiety and depression in men receiving this drug. Since emotional state, especially depression, can affect food cravings and interest in exercise in some people, it is possible that weight gain is induced due to this side effect.
Standing on Weight ScalesIf you notice changes in mood coupled with weight gain while receiving Propecia, don’t fail to consult your physician. He will investigate other causes of weight gain, such as certain types of medical disorders and give you some suggestions on how to deal with weight gain. These suggestions may include some life style changes as:

  • healthy diet with fruits and vegetables, whole grains, fish, lean meat and low-fat milk products;
  • regular physical activity for not less than 30 minutes a day;
  • limiting alcohol intake;
  • avoiding unhealthy foods high in cholesterol, fats, sugar and salt.

As a rule, these suggestions help effectively manage weight gain with Propecia. Still, if despite all that the unexplained weight gain persists, your physician may consider changing the medication.

Leave a Reply

Subscribe


 

Popular Categories
Blood pressure & Cardiology
General Health Advices
Hair Care
Health Quizes
Manufacturers
Medications Info
Men's Health
Stomach Health
Weight Loss and Dieting Tips
Women's Health
1
Copyright © 2019 Ok-Pharmacy Health Blog.
All rights reserved.